Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

A conjecture of M. Golomb on optimal and nearly-optimal linear approximation


Authors: Wolfgang Dahmen and Ernst Gorlich
Journal: Bull. Amer. Math. Soc. 80 (1974), 1199-1202
MSC (1970): Primary 42A08; Secondary 41A25, 41A35, 41A50
DOI: https://doi.org/10.1090/S0002-9904-1974-13676-1
MathSciNet review: 0355447
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. L. Berman, On the impossibility of constructing a linear polynomial operator furnishing an approximation of the order of the best approximation, Dokl. Akad. Nauk SSSR 120 (1958), 1175–1177 (Russian). MR 0098941
  • 2. E. W. Cheney, Introduction to approximation theory, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0222517
  • 3. Michael Golomb, Optimal and nearly-optimal linear approximations, Approximation of Functions (Proc. Sympos. General Motors Res. Lab., 1964), Elsevier Publ. Co., Amsterdam, 1965, pp. 83–100. MR 0201889
  • 4. G. H. Hardy and J. E. Littlewood, Some new properties of fourier constants, Math. Ann. 97 (1927), no. 1, 159–209. MR 1512359, https://doi.org/10.1007/BF01447865
  • 5. J. Marcinkiewicz, Quelques remarques sur l'interpolation, Acta Litt. Acad. Sci. Szeged 8 (1937), 127-130.
  • 6. S. M. Nikol′skiĭ, On linear methods of summation of Fourier series, Izvestiya Akad. Nauk SSSR. Ser. Mat. 12 (1948), 259–278 (Russian). MR 0027084
  • 7. N. A. Sapogov, A sharpening of the theorem of Lozinskiĭ and Haršiladze on polynomial approximations, Dokl. Akad. Nauk SSSR 143 (1962), 53–55 (Russian). MR 0136920
    N. A. Sapogov, On the norms of linear polynomial operators, Dokl. Akad. Nauk SSSR 143 (1962), 1286–1288 (Russian). MR 0136921
  • 8. S. Sidon, Über Fourier-Koeffizienten, J. London Math. Soc. 13 (1938), 181-183.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 42A08, 41A25, 41A35, 41A50

Retrieve articles in all journals with MSC (1970): 42A08, 41A25, 41A35, 41A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1974-13676-1